Alert archive / New York / Lake Effect Snow Warnings in 2006
Lake Effect Snow Warning 8, NWS Buffalo, NY
NWS Buffalo, NY issued this lake effect snow warning at Oct 12, 2006, 2:36 PM EDT for 4 counties in New York. It took effect at Oct 12, 2006, 8:00 PM EDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2006, 2:36 PM EDT (18:36 UTC)
- In effect from
- Oct 12, 2006, 8:00 PM EDT
- Expired
- Oct 13, 2006, 10:00 AM EDT
- In force
- 14 hr
- Issued by
- NWS Buffalo, NY
Counties Erie County, NY, Genesee County, NY, Niagara County, NY, Orleans County, NY
The radar
The Buffalo radar (KBUF), 25 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.6 hours before the alert went out and 323 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KBUF 121836 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 236 PM EDT THU OCT 12 2006 ...HISTORIC SNOWFALL MAY BE IN STORE OVERNIGHT... .A WESTERLY FLOW OF UNSEASONABLY COLD AIR CIRCULATING AROUND A VERY INTENSE STORM UP OVER LAKE SUPERIOR WILL CONTINUE TO POUR INTO WESTERN NEW YORK TONIGHT. THIS COLD AIR CROSSING THE 60 DEGREE WATERS OF LAKE ERIE WILL CONTINUE TO PRODUCE BANDS OF INTENSE LAKE EFFECT PRECIPITATION. THIS PRECIPITATION MAY INITIALLY BE MIXED RAIN HAIL AND WET SNOW INTO EARLY THIS EVENING...BUT AS THE CORE OF THE COLDEST AIR MOVES INTO THE AREA LATER THIS EVENING...MUCH OF THE PRECIPITATION WILL CHANGE TO WET SNOW. THIS WILL COINCIDE WITH A GRADUAL BACKING OF THE WINDS TO A MORE SOUTHWEST DIRECTION...WHICH WOULD PUSH THE BANDS NORTH TO BUFFALOS NORTHERN SUBURBS SUCH AS TONAWANDA AND AMHERST AND NORTHWARD INTO NIAGARA COUNTY. SOME OF THIS ACTIVITY MAY EDGE INTO WESTERN ORLEANS AND NORTHWEST GENESEE COUNTIES AS WELL. MOST OF THIS AREA COULD EASILY SEE 1 TO 3 INCHES OF WET SNOW WITH ISOLATED AMOUNTS OF 6 INCHES OR MORE NOT OUT OF THE QUESTION...WITH THE BEST CHANCE OF HIGHER AMOUNTS OVER AREAS AWAY FROM THE WARMING INFLUENCE OF THE LAKE...SUCH AS LOCKPORT OR CLARENCE. HEAVY SNOW IN THE BUFFALO METRO AREA THIS EARLY IS UNPRECEDENTED...AND UNIQUE CONDITIONS MUST EXIST. THERE STILL IS PLENTY OF DOUBT AS TO ANY SNOWFALL ACCUMULATION AS THE GROUND AND LAKE ARE VERY WARM...BUT THE HEAVIEST ACTIVITY IS EXPECTED IN THE OVERNIGHT HOURS WHICH WOULD TEND TO MINIMIZE MELTING. IN ADDITION...MOST TREES ARE STILL IN FULL LEAVE SO EVEN A FEW INCHES OF WET SNOW MAY CAUSE TREE DAMAGE AND POSSIBLE POWER OUTAGES. CONDITIONS SHOULD IMPROVE QUICKLY FRIDAY MORNING AS THE LAKE EFFECT ACTIVITY MOVES EVEN FURTHER NORTH AND BECOMES MAINLY RAIN ONCE AGAIN. NYZ001-002-010-011-130245- /O.NEW.KBUF.LE.W.0008.061013T0000Z-061013T1000Z/ NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA 236 PM EDT THU OCT 12 2006 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT FRIDAY. BANDS OF LAKE EFFECT PRECIPITATION WILL CONTINUE TO MOVE ACROSS THE REGION MOST OF THE NIGHT. THE ACTIVITY WILL FOCUS OVER THE BUFFALO METRO AREA AND EAST TO BATAVIA EARLY THIS EVENING...AND TEND TO LIFT NORTH OVERNIGHT ACROSS THE NORTHERN SUBURBS AND UP INTO NIAGARA AND WESTERN ORLEANS COUNTIES BY MIDNIGHT OR SHORTLY THEREAFTER. THE PRECIPITATION WILL BE MIXED...WITH RAIN...HAIL AND WET SNOW CLOSE TO THE LAKE BUT IT WILL TURN TO HEAVY WET SNOW AT TIMES...ESPECIALLY OVER INLAND LOCATIONS. THUNDER AND LIGHTNING WILL ACCOMPANY THE MOST INTENSE BANDS. ACCUMULATIONS WILL BE DIFFICULT TO DETERMINE BECAUSE OF THE UNSEASONAL NATURE OF THE STORM AND THE WARM GROUND...BUT MUCH OF THE REGION SHOULD RECEIVE 1 TO 3 INCHES...WITH 6 INCHES POSSIBLE WELL INLAND. THIS CAN CAUSE SERIOUS TREE DAMAGE AND POSSIBLE POWER OUTAGES AS MOST TREES REMAIN IN FULL LEAF. REMEMBER...IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ SFM
3 follow-up statements
000 WWUS41 KBUF 122248 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 648 PM EDT THU OCT 12 2006 ...HEAVY WET SNOW TO CAUSE WIDESPREAD TREE DAMAGE AND BRING DOWN POWER LINES TONIGHT... .A WESTERLY FLOW OF UNSEASONABLY COLD AIR CIRCULATING AROUND A VERY INTENSE STORM UP OVER LAKE SUPERIOR WILL CONTINUE TO POUR INTO WESTERN NEW YORK TONIGHT. THIS COLD AIR CROSSING THE 60 DEGREE WATERS OF LAKE ERIE WILL CONTINUE TO PRODUCE BANDS OF INTENSE LAKE EFFECT PRECIPITATION. HEAVY WET SNOW WILL OCCASIONALLY MIX WITH SLEET THIS EVENING AND TONIGHT. MOST OF THIS AREA COULD EASILY SEE 3 INCHES OF HEAVY WET SNOW WITH ISOLATED AMOUNTS OF 6 INCHES OR MORE NOT OUT OF THE QUESTION. THE MAIN IMPACT FROM THIS SNOWFALL WILL BE TO BRING DOWN TREE LIMBS AND POWER LINES. AREA ROADS WILL BE SLUSHY...BUT THE RELATIVE WARMTH OF THE GROUND WILL HELP TO KEEP ACCUMULATIONS DOWN ON ROADWAYS. HEAVY SNOW IN THE BUFFALO METRO AREA THIS EARLY IS UNPRECEDENTED...AND UNIQUE CONDITIONS MUST EXIST. THERE STILL IS SOME DOUBT AS TO THE SNOWFALL ACCUMULATION AS THE GROUND AND LAKE ARE VERY WARM. CONDITIONS SHOULD IMPROVE QUICKLY FRIDAY MORNING AS THE LAKE EFFECT ACTIVITY MOVES EVEN FURTHER NORTH AND BECOMES MAINLY RAIN ONCE AGAIN. NYZ001-002-010-011-130700- /O.CON.KBUF.LE.W.0008.061013T0000Z-061013T1000Z/ NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA 648 PM EDT THU OCT 12 2006 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY. A BAND OF HEAVY WET SNOW WILL CONTINUE TO AFFECT THE REGION THIS EVENING AND MOST OF THE NIGHT. THE ACTIVITY WILL FOCUS OVER THE BUFFALO METRO AREA AND EAST TO BATAVIA...THEN LIFT NORTH LATER TONIGHT. THE HEAVY WET SNOW WILL CAUSE WIDEPSREAD TREE DAMAGE AND BRING DOWN POWER LINES. ACCUMULATIONS WILL BE DIFFICULT TO DETERMINE BECAUSE OF THE VERY WET NATURE OF THE SNOW...BUT MUCH OF THE REGION SHOULD RECEIVE UP TO 3 INCHES...WITH 6 INCHES POSSIBLE IN THE HEAVIEST PART OF THE SNOWBAND. REMEMBER...IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. THE HEAVY WET SNOW WILL BRING DOWN NUMEROUS TREE LIMBS WHICH COULD ALSO IMPACT TRAVEL ON ROADS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$
000 WWUS41 KBUF 130301 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1101 PM EDT THU OCT 12 2006 ...HEAVY WET SNOW WILL CONTINUE TO CAUSE WIDESPREAD TREE DAMAGE AND POWER OUTAGES TONIGHT... .A WESTERLY FLOW OF UNSEASONABLY COLD AIR CIRCULATING AROUND A VERY INTENSE STORM UP OVER LAKE SUPERIOR WILL CONTINUE TO POUR INTO WESTERN NEW YORK TONIGHT. THIS COLD AIR CROSSING THE 60 DEGREE WATERS OF LAKE ERIE WILL CONTINUE TO PRODUCE BANDS OF INTENSE LAKE EFFECT PRECIPITATION. HEAVY WET SNOW WILL OCCASIONALLY MIX WITH SLEET AT TIMES OVERNIGHT. THE HEAVIEST SNOW IS EXPECTED TO FALL ACROSS ERIE AND GENESEE COUNTIES WHERE TOTAL ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE BY DAYBREAK. IN ADDITION TO CAUSING VERY HAZARDOUS DRIVING CONDITIONS...THE HEAVY WET SNOW WILL BRING DOWN MORE TREES AND POWER LINES. CONDITIONS WILL IMPROVE FRIDAY MORNING AS THE LAKE EFFECT ACTIVITY MOVES EVEN FURTHER NORTH AND BECOMES MAINLY RAIN ONCE AGAIN. NYZ085-131000- /O.EXA.KBUF.LE.W.0008.000000T0000Z-061013T1000Z/ SOUTHERN ERIE- INCLUDING THE CITIES OF...ORCHARD PARK...SPRINGVILLE 1101 PM EDT THU OCT 12 2006 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL 6 AM EDT FRIDAY. A BAND OF HEAVY WET SNOW WILL REMAIN INTACT ACROSS THE AREA THROUGH THE EARLY MORNING HOURS. GENERAL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED. THE VERY WET NATURE OF THE SNOW HAS THE POTENTIAL TO BRING DOWN TREES AND POWER LINES...POSSIBLY RESULTING IN POWER OUTAGES. REMEMBER...IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. THE HEAVY WET SNOW WILL BRING DOWN NUMEROUS TREE LIMBS WHICH COULD ALSO IMPACT TRAVEL ON ROADS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ NYZ001-002-010-011-131000- /O.CON.KBUF.LE.W.0008.000000T0000Z-061013T1000Z/ NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA 1101 PM EDT THU OCT 12 2006 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY. A BAND OF HEAVY WET SNOW OVER CENTRAL AND SOUTHERN ERIE COUNTIES WILL DRIFT SLOWLY TO THE NORTH OVERNIGHT. TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 6 TO 12 INCHES. THE HEAVY WET SNOW WILL CAUSE WIDEPSREAD TREE DAMAGE AND BRING DOWN POWER LINES...CAUSING WIDESPREAD POWER OUTAGES. REMEMBER...IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. THE HEAVY WET SNOW WILL BRING DOWN NUMEROUS TREE LIMBS WHICH WILL ALSO IMPACT TRAVEL ON ROADS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$
000 WWUS41 KBUF 130844 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 444 AM EDT FRI OCT 13 2006 ...HISTORIC LAKE EFFECT SNOW EVENT ACROSS WESTERN NEW YORK TO WIND DOWN THIS MORNING... .AN INTENSE SNOWBAND OFF LAKE ERIE GENERATED HISTORIC SNOWFALL TOTALS ACROSS MUCH OF WESTERN NEW YORK FROM THURSDAY AFTERNOON THROUGH EARLY THIS MORNING. GENERAL ACCUMULATIONS OF 1 TO 2 FEET WERE COMMON ACROSS THE NORTHERN HALF OF ERIE COUNTY...INCLUDING METROPOLITAN BUFFALO. THE HEAVY WET SNOW ON LEAF COVERED TREES RESULTED IN WIDESPREAD TREE DAMAGE AND NUMEROUS POWER OUTAGES. THE MAIN SNOWBAND WILL CONTINUE TO LIFT SLOWLY TO THE NORTH THIS MORNING AND WEAKEN AS THE SURFACE WINDS SHIFT MORE TO THE SOUTH SOUTHWEST. ADDITIONAL ACCUMULATIONS OF 2 TO 5 INCHES ARE STILL POSSIBLE ACROSS THE NIAGARA FRONTIER THIS MORNING BEFORE THE TAPERS OFF BY THE EARLY AFTERNOON. NYZ001-002-010-011-131400- /O.EXT.KBUF.LE.W.0008.000000T0000Z-061013T1400Z/ NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA 444 AM EDT FRI OCT 13 2006 ...LAKE EFFECT SNOW WARNING NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE LAKE EFFECT SNOW WARNING IS NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING. A BAND OF HEAVY WET SNOW OVER NORTHERN ERIE AND GENESEE COUNTIES WILL CONTINUE TO LIFT TO THE NORTH THIS MORNING. ADDITIONAL ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE...BRINGING GENERAL STORM TOTALS TO 1 TO 2 FEET FROM METRO BUFFALO TO WESTERN GENESEE COUNTY. TOTAL ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED ACROSS NIAGARA AND ORLEANS COUNTIES. THE COMBINATION OF HEAVY SNOW AND WIDESPREAD DOWNED TREES WILL MAKE TRAVEL EXTREMELY DIFFICULT ACROSS METRO BUFFALO THIS MORNING. REMEMBER...IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION THIS MORNING...BE PREPARED FOR VERY DIFFICULT AND SLOW DRIVING CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ NYZ085-131200- /O.EXT.KBUF.LE.W.0008.000000T0000Z-061013T1200Z/ SOUTHERN ERIE- INCLUDING THE CITIES OF...ORCHARD PARK...SPRINGVILLE 444 AM EDT FRI OCT 13 2006 ...LAKE EFFECT SNOW WARNING NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE LAKE EFFECT SNOW WARNING IS NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING. LAKE EFFECT SNOW WILL LIFT NORTH OF THE AREA THIS MORNING. GENERAL ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED...MAINLY NORTH OF EDEN AND BOSTON. THE VERY WET NATURE OF THE SNOW WILL BRING DOWN SOME TREES AND POWER LINES. THEREFORE...MOTORISTS SHOULD BE EXTRA CAREFUL THIS MORNING...ESPECIALLY IF YOU WILL BE TRAVELING NORTH TOWARD BUFFALO WHERE MUCH HIGHER ACCUMULATIONS OF SNOW HAVE FALLEN. REMEMBER...IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$
What forecasters said that day
The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow warning went out at Oct 12, 2:31 PM EDT, 5 minutes earlier.
Area forecast discussion, Oct 12, 2:31 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
231 PM EDT THU OCT 12 2006
.SYNOPSIS...
DRAMATIC AND POSSIBLY HISTORIC EVENT UNDERWAY FOR METRO BUFFALO.
MAJOR LAKE EFFECT BAND ALREADY IN PLACE AND WITH
CONVERGENCE...UPLIFT AND ASSOCIATED DYNAMIC COOLING...PRECIP TYPE
ALREADY BECOMING FROZEN IN THE HEAVIER BANDS...EVEN RIGHT OVER THE
LAKE. THIS LEADS TO A GREATER CHANCE OF WET SNOW AFTER DARK...WHICH
COULD LEAD TO TREE AND POWER PROBLEMS AS TREES REMAIN IN FULL LEAF.
WILL THEREFORE HOIST LAKE EFFECT SNOW WARNING (OUR EARLIEST IN
HISTORY) FOR THE 4 COUNTY AREA OF NORTHERN ERIE/NIAGARA/ORLEANS AND
GENESEE FROM 8 PM TO 6 AM FRIDAY. CONDITIONS GRADUALLY EASE FRIDAY
AND EVENTUALLY RETURN TO NORMAL BY SUNDAY OR MONDAY. THE
DETAILS...
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY/...
WELL...SNOW IS COMING DOWN OUTSIDE THE OFFICE ALREADY AT 18Z...WITH
HEAVIER BURSTS ALREADY TURNED OVER TO SNOW AND SLEET...STILL EXPECT
PRECIP TO VARY IN TYPE DEPENDING UPON INTENSITY THROUGH DARK...THEN
TEND TO GO TO WET SNOW AS IT DRIFTS NORTH OF CITY.
THE INSTABILITY PARAMETERS ARE ALMOST HISTORIC WITH SUCH A SITUATION
WITH A 62 DEGREE LAKE INVOLVED MAKE THIS ALMOST UNPRECEDENTED. LAKE
INDUCED CAPES ARE WAY UP INTO 1200-1500 J/KG RANGE...INVERSION/EQUIL
LEVELS ARE OVER 20K FT SO LIGHTNING AND GRAUPEL WILL BE COMMON.
QUESTION IS PRECIP TYPE.
WE USUALLY USE A CUTOFF OF -7C OR SO FOR AN 850 MB TEMP IN EARLY
SEASON STORMS...BUT THIS IS EVEN EARLIER THAN EARLY MODELS SUGGEST
THE 850S BOTTOM OUT IN THE -6 TO -7 RANGE OVERNIGHT...AND WITH AIR
FLOWING OFF THE 62 DEG LAKE...WOULD HAVE TO FIGURE THAT ANY WET SNOW
WOULD MELT ON SURFACE...BUT THE INTENSITY COULD BE EXTREME WHICH
WOULD ALLOW FOR SOME STICKING. ALSO...BOTH DETROIT AND GREEN BAY 12Z
RAOBS ARE INDICATING 850 MB TEMPS 1-2 DEG COLDER THAN MODEL
PROGS...AND DEW PTS ARE VERY LOW UPSTREAM IN OHIO AND MICH...THIS
WOULD FAVOR A SLIGHTLY COLDER SOLUTION AND MORE THREAT FOR SNOW.
CLIMATOLOGICALLY...BUF HAS NEVER HAD A 4 INCH FALL THIS EARLY...AT
LEAST IN 100 YRS OR SO (SEE CLIMO SECTION)...BUT WE CANT FORECAST
BASED ON THAT. STILL...WITH WIND COMING UP A 200 MILE FETCH OF 60
DEGREE LAKE ERIE...MAY BE ENOUGH MODIFICATION TO PRECLUDE
HEAVY ACCUMS.
BUT...WILL PLAY IT PRUDENT AND ISSUE THE WARNING...AND GO WITH
GENERAL 1 TO 3 INCHES WITH POSSIBLY UP TO 6. WARNING IS NOT BASED ON
ACTUAL AMOUNTS BUT THE IMPACT OF AN UNPRECEDENTED EARLY SEASON EVENT.
ELSEWHERE...DRY AND COLD TONIGHT...FROST POTENTIAL INLAND...WILL
ISSUE FROST ADVISORIES FOR OUR COUNTIES WHICH STILL ARE IN GROWING
SEASON.
FRIDAY SHOULD BE DRY ACROSS MOST OF THE AREA...SOME MINOR LAKE
EFFECT MAY LINGER OVER NIAG COUNTY EARLY...THEN LOW FINALLY OPENS UP
AND SENDS A TROF ACROSS REGION FRI NT AND SAT. WILL GO WITH CHC
POPS...LOW LIKELY E AND NE OF LAKES FRI NT...MOSTLY RAIN BUT A BIT
OF WET SNOW POSSIBLE AT NIGHT. DRY WX RETURNS FOR SUNDAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
STILL VERY GOOD NEWS AT THE BEGINNING OF THIS PERIOD WITH A ZONAL
WARMING FLOW ALOFT AND A SURFACE HIGH CENTERED OFF THE ATLANTIC
COAST. THIS WILL PROVIDE US WITH FAIR WEATHER THROUGH MONDAY. HIGHS
SHOULD RECOVER WELL UP INTO THE 50S.
THE MILDER PATTERN WILL PERSIST INTO TUESDAY AS LOW PRESSURE
ADVANCES EAST FROM THE LOWER OHIO VALLEY. WE WILL HOLD OFF THE
CHANCE OF RAIN UNTIL LATE MONDAY NIGHT FOR THE WEST AND ALL AREAS
FOR TUESDAY AS A SHORT WAVES MOVES THROUGH ALOFT.
THE LOW WILL CONTINUE EAST AND PUSH A WEAK COLD FRONT THROUGH ON
WEDNESDAY. CHANCE POPS AT THIS TIME LOOK PRUDENT. HIGHER PRESSURE IS
FORECAST TO BUILD IN BEHIND THE FRONT WEDNESDAY NIGHT AND THURSDAY.
TEMPERATURES WILL BE NEAR NORMAL AS THE UPPER FLOW REMAINS ZONAL.
&&
.AVIATION...
TONIGHT WILL BE PRIMARILY VFR FOR THE BULK OF THE REGION...HOWEVER
BANDS OF LAKE EFFECT RAIN AND SNOW WILL CREATE AREAS OF IFR CIGS AND
VSBYS MAINLY ACROSS BUFFALO AND NIAGARA FALLS. MVFR IS EXPECTED NEAR
WATERTOWN FOR A FEW HOURS THIS EVENING WITH ACTIVITY OFF LAKE
ONTARIO. FRIDAY SHOULD BE VFR MOST OF THE DAY ACROSS ALL SITES.
SOUTHWEST WINDS WILL BE ON THE INCREASE WITH DIURNAL MIXING FROM
ALOFT.
&&
.CLIMATE...
SNOWFALLS OF OVER 2 INCHES IN OCTOBER ARE VERY RARE IN BUFFALO. HERE
THEY ARE...
OCT 13 1909.. 6.0
OCT 31 1917.. 6.0
OCT 18 1972.. 2.3
OCT 26 1962.. 2.0
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING FOR NYZ001-002-010-011 FROM 8 PM
THURSDAY TO 6 AM FRIDAY.
FROST ADVISORY FOR NYZ003>006-012>014-019-085 FROM 2 AM FRIDAY
TO 8 AM FRIDAY.
MARINE...SMALL CRAFT ADVISORY FOR LEZ020 UNTIL 5 AM FRIDAY.
SMALL CRAFT ADVISORY FOR LEZ040-041 UNTIL 6 AM SATURDAY.
SMALL CRAFT ADVISORY FOR LOZ042>044 UNTIL 5 AM FRIDAY.
SMALL CRAFT ADVISORY FOR LOZ045 UNTIL 6 AM SATURDAY.
&&
SYNOPSIS...SFM
SHORT TERM...SFM
LONG TERM...SAGE
AVIATION...SAGE
CLIMATE...SFMHazardous weather outlook, Oct 12, 4:57 AM EDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 457 AM EDT THU OCT 12 2006 NYZ001>008-010>014-019>021-085-130900- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 457 AM EDT THU OCT 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-130900- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 457 AM EDT THU OCT 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 2:43 PM EDT | Frost Advisory | BUF | Cayuga, Chautauqua, Erie, Livingston, Monroe, Ontario and 3 more | 17 hr |
Nearby
Lake Effect Snow Warnings in New York, 2006Every lake effect snow warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.